MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 230V, 1000 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 230V, 1000 ML/MIN; PUMP INFUSION
Model Number 903-00037A
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file#: (b)(4) has been logged for this incident for traceability.It was reported that during an ec administration, the rapid infuser automatically increased the flow rate to 500 ml/min on five separate occasions, despite the set flow rate being 50 ml/min.During each occurrence, the change in flow was detected by the user based on the noise generated by the device when they had stepped away.There was no patient injury.The device was taken out of service following the event and replaced with another unit.Belmont was also informed that a user facility report has been filed, as per belmont's procedure, a report is being submitted.After every 500 ml of fluid infused, the system automatically purges air from the system by closing the infusion line and opening the recirculation line for a few seconds.The recirculate rate is temporarily set to 500 ml/min, if the flow rate is at or below 500 ml/min, and at the actual flow rate, if the flow rate is above 500 ml/min.The rate status line displays removing air during this process.The volume readout (vol) remains unchanged during automatic air purging and resumes counting when infusion resumes.When infusion resumes, the system returns to the previously set rate.The ri-2 operators manual states that the ri-2 should not be left unattended while in operation.Belmont has requested the customer to have the device tested on site or returned for evaluation.The device history was reviewed, and no other issues were identified.Without the results of the device investigation, no conclusions can be drawn at this time.A follow up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
It was reported that during an ec administration, the rapid infuser automatically increased the flow rate to 500 ml/min on five separate occasions, despite the set flow rate being 50 ml/min.During each occurrence, the change in flow was detected by the user based on the noise generated by the device when they had stepped away.There was no patient injury.The device was taken out of service following the event and replaced with another unit.
 
Additional Manufacturer Narrative
The cited rapid infuser was evaluated by the distributor following the reported concern that the flow rate was changing automatically during use.The device underwent extensive functional testing, including display evaluation, internal inspection, and a full system operational checkout.No anomalies or abnormalities were identified, and the unit passed all testing with no issues.The reported issue could not be reproduced.According to the operator manual, after every 500 ml of fluid infused, the system automatically purges air from the system by closing the infusion line and opening the recirculation line for a few seconds.The recirculate rate is temporarily set to 500 ml/min, if the flow rate is at or below 500 ml/min, and at the actual flow rate, if the flow rate is above 500 ml/min.The rate status line displays removing air during this process.The volume readout (vol) remains unchanged during automatic air purging and resumes counting when infusion resumes.When infusion resumes, the system returns to the previously set rate.It was reported that the flow rate was set to 50 ml/min.The frequency of the reported events is consistent with the automatic air purging cycle occurring approximately every 500 ml infused (within 15 minutes).The device history of this unit was reviewed, and no other issues were identified.The customer was reminded of the automatic air purging that occurs every 500 ml infused.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 230V, 1000 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica 01821
MDR Report Key23621597
Report Number1219702-2025-00068
Device Sequence Number21074958
Product Code FRN
UDI-Device Identifier10896128002753
UDI-Public10896128002753
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown